Pennsylvania, 2014Flood in Pennsylvania, March 12, 2014
March 12, 2014 · NWS CTP · 1 event in 1 county or zone
A significant ice jam flood was observed along Losey Creek in Middlebury, PA (Tioga County) on March 12th. The flood waters along with some ice chunks flowed across Rt.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant ice jam flood was observed along Losey Creek in Middlebury, PA (Tioga County) on March 12th. The flood waters along with some ice chunks flowed across Rt. 287 and other secondary roads, affecting homes located in low-lying and poor drainage areas near the creek. The water eventually froze and contributed to the flooding impacts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 12, 2:45 PM EST, 15 minutes earlier.
Area forecast discussion, Mar 12, 2:45 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 PM EDT WED MAR 12 2014
.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO DEEPEN AS IT LIFTS RAPIDLY FROM
SOUTHERN PENNSYLVANIA NORTHEASTWARD ALONG THE NEW ENGLAND COAST
THROUGH TONIGHT. TEMPERATURES WILL PLUMMET TONIGHT INTO EARLY
THURSDAY BEHIND STRONG AND GUSTY NORTH-NORTHWEST WINDS. THE COLD
BLAST WILL BE SHORT-LIVED WITH A NICE REBOUND IN TEMPERATURES ON
FRIDAY. A SERIES OF CANADIAN FRONTAL PASSAGES OVER THE WEEKEND
WILL SEND TEMPERATURES SEASONABLY COLDER INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE COLD AIR FINALLY GOT INTO THE NORTHERN TIER COUNTIES AS DID
THE SNOW. LAST LOOK BRADFORD WAS 29F AND SNOWING. SNOW AND COLD
AIR WILL CONTINUE TO SLOWLY CHANGE RAIN TO SNOW ACROSS THE
NORTHERN TIER THIS AFTERNOON.
FARTHER SOUTH...A MODEST BAND OF INTENSE SHOWERS HAS DEVELOPED IN
THE WARM AIR ON THE WEST SIDE OF THE MOUNTAINS. IT IS A FEW TENS
OF MILES AHEAD OF THE REAL COLD AIR AND IT CAN PRODUCE BRIEF
STRONGER RAIN SHOWERS AND CAN BRING DOWN GUSTY WINDS...WINDS ARE
OVER 60KTS ABOVE ABOUT 5-6KFT. METARS SHOW THESE CONVECTIVE
ELEMENTS CAN BRING DOWN 35 TO 40 MPH WINDS. JUST PAST KJST ABOUT
230 PM.
THE LOW AT 18Z WAS OVER SOUTHWESTERN PA CHUGGING EASTWARD. CENTRAL
AND SOUTHERN AREAS WILL SEE THIS FRONTAL BOUNDARY AND LINEAR
ENHANCED CONVECTION SWEEP ACROSS THE STATE OVER THE NEXT 2-3 HOURS.
EXPECT SNOW IN NORTHERN TIER TO BEGIN ACCUMULATE. THERE ARE TWO
SHOTS AT SNOW IN NW PA...WITH THE BAND JUST NW OF THE LOW AND THE
LARGER DEFORMATION BAND OVER NE OHIO AND LAKE ERIE. HAD TO BRING
SNOW TOTALS DOWN CONSIDERABLY SINCE LAST UPDATE.
THE FRONT SHOULD SWEEP ACROSS ALL OF THE REGION THIS EVENING AND
COLD AIR WILL CHANGE ALL REMAIN PRECIPITATION TO SNOW/SNOW SHOWERS.
AREAS WHERE IT RAINS AND RAPID TEMPERATURE FALLS COULD PRODUCE ICY
ROADS/FLASH FREEZING CONDITIONS.
IN NW WHERE IT SNOWS THERE COULD BE SOME BLOWING SNOW.
IT WILL GET WIND BEHIND THE COLD FRONT AND WINDS WILL BECOME QUITE TONIGHT.
VERY COLD OVERNIGHT TOWARD MORNING TEMPERATURES SHOULD FALL TO
AROUND 0 IN NW AND UPPER TEENS IN SOUTHEAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
COLD WINDY START....BUNDLE UP ON WAY OUT IN THE MORNING.
WINDS SHOULD DIMINISH LATE MORNING INTO THE MID AFTERNOON HOURS.
VERY WINDY VERY COLD.
NO SIGNIFICANT PRECIPITATION.
JUST A COLD WINTRY DAY WITH A SHOT AT SOME NEAR RECORD LOW HIGH
TEMPERATURES IF TEMPERATURES DO NOT BEGIN TO RISE BEFORE SUNRISE
ON FRIDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE GOOD NEWS IS THAT THE COLD BLAST WILL BE SHORT-LIVED...WITH A
RAPID MODERATION OCCURRING ON FRIDAY. TEMPS SHOULD EVEN LEVEL OFF
OR GO NON-DIURNAL LATE THU NGT INTO THE PREDAWN HOURS FRI MORNING
ESPECIALLY ACRS THE WRN MTNS. SOME OF THE SHELTERED VALLEYS IN THE
ERN PART OF THE CWA MAY STILL DECOUPLE TOWARD DAYBREAK.
BREEZY SW RETURN FLOW IN ADVANCE OF NRN CLIPPER SFC LOW TRACKING
ACRS THE UPPER GREAT LAKES/SRN ONTARIO AND DOWNSLOPING EFFECTS
SHOULD HELP TO BOOST TEMPS INTO THE LOW/MID 40S NORTH AND LOW/MID
50S SOUTH. THE MODELS TURN THE LOW TO THE NORTHEAST UP THE ST.
LAWRENCE VLY ON DAY 5/SAT...DRAGGING A TRAILING/WEAK COLD FRONT
ACRS THE NORTHEAST AND MID-ATL STATES. 12Z MODEL GUIDANCE INDICATES
SOME LGT SHOWER ACTIVITY ALONG THE COLD FRONT...WITH THE HIGHEST
POPS BASED ON CONSENSUS BLEND ACRS NWRN SXNS BTWN 00-06Z SAT
GFS AND EC ENSEMBLES SHOW A COLD UPPER-LEVEL TROUGH REMAINING A
FIXTURE OVER ERN CANADA AND THE NERN CONUS...WITH RIDGING ALONG
THE WEST COAST POSSIBLY BREAKING DOWN INTO EARLY NEXT WEEK. AT
THE SFC...A MODESTLY STRONG/1040MB HIGH PUSHING SEWD FROM THE
UPPER MIDWEST/WRN GRT LKS SHOULD DIRECT COLDER AIR INTO THE
REGION BEHIND A REINFORCING CANADIAN FROPA ON SUNDAY...WITH TEMPS
TRENDING LOWER ON DAY 5/6.
THE KEY FEATURE OF INTEREST WILL BE A SFC WAVE MIGRATING NEWD FROM
THE TX/LA GULF COAST ACRS THE SOUTHEAST TO THE OUTER BANKS BY 12Z
MONDAY. THE 12Z GFS TRENDED IN THE DIRECTION OF THE 00/12Z ECMWF
WHICH HAS INDICATED A DEEPER AND 'MORE DEFINED' LOW FOR THE PAST
FOUR CYCLES. THE 12Z UKMET IS VERY CLOSE TO THE ECMWF AND JUST A
TAD WEAKER. THE GFS AND ESPECIALLY THE GEFS ARE MORE SUPPRESSED VS
THEIR NON-NCEP COUNTERPARTS. REGARDLESS OF THE SOLN CHOICE...THE
MAIN FCST CHALLENGE WILL INITIALLY BE THE TRACK FOLLOWED BY POTNL
RAIN/SNOW TRANSITION LINE ON NW PERIPHERY OF THE ASSOCD PCPN
SHIELD. FINAL POPS WERE NUDGED IN THE DIRECTION OF THE ECMWF
BRINGING CHC MENTIONS OF RAIN/SNOW TO MUCH OF SOUTH-CENTRAL PA
SUN NGT INTO MONDAY.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
RAIN SHOWERS WILL CONTINUE TO SPREAD EASTWARD ACROSS SRN PA THIS
AFTN...WITH MVFR AND IFR CONDS PREVAILING. A LINE OF HEAVIER
SHOWERS AND EVEN SOME THUNDER RIGHT ALONG THE COLD FRONT AND IS
APPROACHING KJST AT 18Z. THIS LINE WILL MARCH EASTWARD ACROSS THE
REMAINDER OF SRN PA LATE THIS AFTN...AFFECTING KUNV...KAOO...KMDT
AND KLNS.
SOME LOW-LEVEL WIND SHEAR IS EXPECTED ABOVE A SHALLOW LAYER OF
COOL AIR THAT IS TRAPPED ACROSS CENTRAL AND EASTERN PA THIS AFTN.
RAIN IS CHANGING OVER TO SNOW ACROSS NW PA /KBFD/ THIS AFTN...AND
THE RAIN/SNOW LINE WILL CONTINUE TO PROGRESS SOUTHEASTWARD AS
COLDER AIR FILTERS INTO THE REGION. VERY GUSTY NORTHWEST WINDS
WILL DEVELOP AS THE COLD AIR IS DRAGGED INTO THE REGION BEHIND
THIS SYSTEM LATE THIS AFTN AND THIS EVENING.
FOR TONIGHT....IFR AND MVFR CONDS SHOULD SLOWLY GIVE WAY TO VFR
ACROSS THE CENTRAL MTNS AND LWR SUSQ VALLEY. REDUCED CIGS MAY
LINGER ACROSS THE WRN HIGHLANDS /KBFD AND KJST/. GUSTY WINDS WILL
CONTINUE TONIGHT INTO THURSDAY.
QUIETER WEATHER SHOULD RETURN FOR FRIDAY.
OUTLOOK...
THU...GUSTY N/NW WINDS...GRADUALLY DIMINISHING IN THE AFTERNOON.
FRI...NO SIG WX EXPECTED.
SAT...WEAK COLD FRONT COULD PRODUCE SCTD -SHRA/-SHSN.
SUN-MON...LOW PRES WILL PASS TO OUR SOUTH AND COULD BRUSH SRN PA
WITH SOME PRECIP.
&&
.HYDROLOGY...
WITH WARMER TEMPERATURES RAINFALL TODAY...WE EXPECT MINOR TO
MODERATE RISES ON RIVERS AND STREAMS. THE MOST SIGNIFICANT RISES
ARE EXPECTED ON THE MAIN STEM SUSQ. THERE IS STILL ENOUGH ICE IN
SPOTS TO LEAD TO ICE JAMS...THOUGH SIGNIFICANT DECAY HAS OCCURRED
AT MANY LOCATIONS DUE TO THE RECENTLY WARM WEATHER. ICE JAMS ARE
POSSIBLE BUT NOT PREDICTABLE. MONITOR WATER LEVELS CLOSELY FOR
THE REST OF THE WEEK. SOME MINOR FLOODING/PONDING OF WATER IS
POSSIBLE IN AREAS WHERE SNOW AND ICE BLOCK DRAINS AND SLOW RUN
OFF.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON EDT THURSDAY
FOR PAZ004>006-010>012-017-018-024-033-037-041-042.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT THURSDAY FOR PAZ006-010-
011-017-024-033-037.
WIND ADVISORY UNTIL NOON EDT THURSDAY FOR PAZ025>028-034>036-
056>059-063>066.
WINTER STORM WARNING UNTIL 8 AM EDT THURSDAY FOR PAZ004-005.
&&
SYNOPSIS...STEINBUGL
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...STEINBUGL
AVIATION...EVANEGO
HYDROLOGY...GRUMM/STEINBUGL
Hazardous weather outlook, Mar 12, 5:43 AM EST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
643 AM EDT WED MAR 12 2014
PAZ012-018-041-042-131045-
NORTHERN CLINTON-NORTHERN CENTRE-NORTHERN LYCOMING-SULLIVAN-
643 AM EDT WED MAR 12 2014
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
RAINFALL TODAY MAY LEAD TO RISES ON AREA WATERWAYS. ISOLATED ICE
JAMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ017-024-033-131045-
CLEARFIELD-CAMBRIA-SOMERSET-
643 AM EDT WED MAR 12 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 AM EDT THURSDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
RAINFALL TODAY MAY LEAD TO RISES ON AREA WATERWAYS. ISOLATED ICE
JAMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ025>028-034>036-056>059-063>066-131045-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
643 AM EDT WED MAR 12 2014
...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
RAINFALL TODAY MAY LEAD TO RISES ON AREA WATERWAYS. ISOLATED ICE
JAMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ006-010-011-037-131045-
POTTER-ELK-CAMERON-TIOGA-
643 AM EDT WED MAR 12 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ019-045-046-049>053-131045-
SOUTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-
643 AM EDT WED MAR 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
RAINFALL TODAY MAY LEAD TO RISES ON AREA WATERWAYS. ISOLATED ICE
JAMS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MINOR ICE JAMS ARE POSSIBLE DUE TO RUN OFF FROM TODAYS RAINFALL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ004-005-131045-
WARREN-MCKEAN-
643 AM EDT WED MAR 12 2014
...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND CHILL ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 12, 1:01 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT WED MAR 12 2014
PAZ017-024-025-033-121830-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-SOMERSET PA-
201 PM EDT WED MAR 12 2014
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT CAMBRIA...SOMERSET...
SOUTHERN CLEARFIELD AND WESTERN BLAIR COUNTIES...
AT 159 PM EDT...HEAVY SHOWERS WITH STRONG WIND GUSTS WERE LOCATED
FROM CLYMER TO 6 MILES SOUTHWEST OF OHIOPYLE...MOVING EAST AT 50 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL AFFECT VINTONDALE...IRVONA AND LORETTO.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... FLIGHT 93 NATIONAL
MEMORIAL...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...
JOHNSTOWN FLOOD NATIONAL MEMORIAL HISTORIC SITE...SAINT FRANCIS
UNIVERSITY...MT. ALOYSIUS COLLEGE AND UNIVERSITY OF PITTSBURGH AT
JOHNSTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 126.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 40...ROUTE 219...ROUTE
422...STATE ROAD 56.
LAT...LON 3971 7939 3974 7941 3982 7937 3985 7942
3990 7941 4009 7926 4013 7918 4036 7900
4075 7881 4089 7825 4076 7838 4073 7834
4032 7859 4033 7862 4028 7865 4013 7871
3972 7895
FORECASTER: STEINBUGLSpecial weather statement, Mar 12, 1:31 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
231 PM EDT WED MAR 12 2014
PAZ017>019-024>026-033-034-121915-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-
NORTHERN CENTRE PA-SOMERSET PA-SOUTHERN CENTRE PA-
231 PM EDT WED MAR 12 2014
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BEDFORD...BLAIR...
EASTERN CAMBRIA...NORTHWESTERN HUNTINGDON...SOMERSET...SOUTH CENTRAL
CLEARFIELD AND SOUTHWESTERN CENTRE COUNTIES...
AT 227 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM GLEN
HOPE TO GRANTSVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT LILLY...SANDY RIDGE...ALTOONA...PORT MATILDA...AND
COALMONT.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 110 AND 157...I-99 BETWEEN
MILE MARKERS 0 AND 74.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
30...ROUTE 40...ROUTE 219...ROUTE 220...ROUTE 322...STATE ROAD 26...
STATE ROAD 45...STATE ROAD 350...STATE ROAD 453.
LAT...LON 3972 7933 4081 7843 4083 7769 3973 7851
3972 7865
FORECASTER: STEINBUGLSpecial weather statement, Mar 12, 2:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT WED MAR 12 2014
PAZ012-018-019-025>028-034>036-045-046-049-050-122015-
BEDFORD PA-BLAIR PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-
MIFFLIN PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-SNYDER PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-UNION PA-
318 PM EDT WED MAR 12 2014
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BEDFORD...EASTERN
CENTRE...FULTON...HUNTINGDON...MIFFLIN...NORTHWESTERN FRANKLIN...
SOUTH CENTRAL LYCOMING...SOUTHEASTERN BLAIR...SOUTHEASTERN CLINTON...
WEST CENTRAL SNYDER...WESTERN JUNIATA AND WESTERN UNION COUNTIES...
AT 313 PM EDT...A LINE OF SHOWERS WITH STRONG WIND GUSTS WERE
LOCATED FROM BALD EAGLE STATE PARK TO RAINSBURG...MOVING EAST AT 45
MPH.
WIND GUSTS TO 40 MPH AND HEAVY RAIN ARE POSSIBLE WITH THESE SHOWERS.
THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THESE SHOWERS WILL AFFECT MILL HALL...POE VALLEY STATE
PARK...CARROLL AND WALNUT.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA STATE UNIVERSITY...
LOCK HAVEN UNIVERSITY AND JUNIATA COLLEGE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 146 AND 194...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-80 BETWEEN MILE MARKERS 153 AND 199...
I-99 BETWEEN MILE MARKERS 68 AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...
ROUTE 322/22...ROUTE 522...STATE ROAD 26...STATE ROAD 45...STATE ROAD
120.
LAT...LON 3977 7871 4120 7770 4111 7703 4036 7757
4030 7766 4025 7765 3972 7803 3971 7829
FORECASTER: LA CORTEFlood, Tioga
- When
- March 12, 3:00 PM EST to 9:00 PM EST
- Where
- Tioga County, Middlebury Center to 0.48 mi ESE of Middlebury Center
- Cause
- Ice Jam
- Reported by
- 911 Call Center
- Coordinates
- 41.850, -77.280
Ice jam flooding along Losey Creek impacted the Middlebury area along Rt. 287. Many low-lying and poor drainage areas experienced flooding. Several homes were threatened due to flood waters and ice chunks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New Jersey, March 12 to 13, 20141 death · 1 injured · $260,000 · 54 kt wind · 21 events
- Damaging Winds in North Carolina, March 12, 20141 death · $13,000 · 53 kt wind · 8 events
- Strong Wind in North Carolina, March 12, 20141 death · 1 injured · $10,000 · 1 event
- Winter Storm in Ohio, March 12, 2014$3.9 million · 18 events
- Blizzard and Winter Storm in New York, March 12, 2014$567,000 · 17 events
- Winter Storm in Vermont, March 12 to 13, 2014$380,000 · 16 events
- Winter Storm in Pennsylvania, March 12, 2014$500,000 · 3 events
- Strong Wind in West Virginia, March 12, 2014$295,000 · 9 events
- Strong Wind in California, March 12 to 17, 2014$207,000 · 4 events
- Winter Storm in New York, March 12 to 13, 2014$135,000 · 9 events
- High Wind in Virginia, March 12 to 13, 2014$73,000 · 51 kt wind · 18 events
- Strong Wind in Texas, March 12, 2014$80,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500488.